Swollen vulva and rash from yeast infection - what could be causing this?
I went the doctors about 2 days ago to treat a yeast infection that i had for the first time. The doctor prescribed me with medication and it did help with the itching, burning, and swelling of my vagina. It is the third day and I now have a rash between the anus and vagina and it is very uncomfortable (i put Vaseline in the mean time to help ease the itch) and also my vulva is very tender and swollen and makes it very uncomfortable for me to sleep in certain positions, walk, and even sit down. Is this part of the yeast infection or is it something else that is causing this? I never experienced this before and I am getting very worried.
This is a good question. You need to see your doctor as soon as possible to have a full history and be examined and make sure that there is not something else going on besides your yeast infection. It is possible that you were misdiagnosed and there is another cause for your symptoms, such as an STD (sexually transmitted disease), so you need to be tested if you are sexually active. Herpes can cause a lot of swelling and pain but usually also has blisters and ulcers, so if the rash that you are describing looks at all like this you need to be tested for HSV (herpes simplex virus). It is also possible that you are having an allergic reaction to the medication if your doctor prescribed your medication in a topical form (a cream, lotion, gel, etc). This could cause swelling and a rash. The other possibility is that you did have a yeast infection along with something else, such as an STD. Again, it is very important for you to see your primary care doctor or gynecologist right away to have a full exam and possibly testing to determine the correct cause of your symptoms and to obtain appropriate treatment.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.